Mirena coil - does anyone suffer vaginal itching?

hi all

I have had the mirena coil a year now and have had an op 7 months ago to remove an ovary, cysts and fibroids. Since then I still get lower back pain but also am getting regular vaginal itching, especially before and after a period. It gets so bad that i make myself bleed from scratching. does anyone else suffer this and could it be mirena coil related?

Last edited by

8 Replies

oldestnewest
  • I've had mine since march, but only this month have I experience the itching. It's driving me crazy, have you found any relief ?

  • I never experienced that at all. Maybe an idea to get a swab taken to rule out bacterial vaginosis, this can cause insane itching! (It's not a STI btw). X

  • Hi ladies. I had mine fitted in Aug after my lap & also had terrible itching. I asked my surgeon about it & she took a swop & it was a bacteria commonly caused by the coil & I was given an anti biotic. No problem since. Still having a lot of spotting though.

  • Just out of curiosity has it helped your symptoms otherwise? How long did it take to stop bleeding after it was fitted.

  • hi...I had really heavy periods and it got rid of them but now I have a period which is classed as heavy spotting. still get the back pain and the itching..arrhh

  • Thanks - hoping that it'll reduce my bleeding! Had it fitted at the beginning of October and have not stopped bleeding yet though and am getting a bit fed up with it. Still have pain etc as well. Just hoping it's worth it.

  • hi Christel

    my periods went..and I know they stopped as they were really heavy...now I have a heavy spotting period instead, which I was told is normal with the coil.

    im glad im not alone with the itching..am going to make a double appointment to see my GP and get a definite answer to its cause

  • I have serious vaginal itching while i sleep so bad that i wake up bloody. I do not ever have a period or bleed so I do not know if t is when I should be bleeding or not but it is horrible and I'm at my wits end with this I've tried creams and all that does is make it worse plx any help will be much appreciated!!!!!!!

You may also like...